On the log canonical ring of projective plt pairs with the Kodaira dimension two. (Sur L’anneau log canonique des paires plt projectives avec la dimension de Kodaira deux.) (English. French summary) Zbl 1465.14020

A pair \((X,\Delta)\) consists of a normal variety and a \(\mathbb Q\)-divisor \(\Delta\) on \(X\) such that \(K_X+\Delta\) is \(\mathbb Q\)-Cartier. Given a projective birational morphism \(f:Y \to X\) from a normal variety \(Y\), one can write \(K_Y=f^*(K_X+\Delta) + \sum_i a_iE_i\) with \(f_*(\sum_i a_iE_i)=-\Delta\), where \(E_i\) runs over prime divisors on \(Y\). The discrepancy \(a_i=a_i(E_i,X,\Delta)\) of \(E_i\) with respect to \((X,\Delta)\) can be defined for any prime divisor \(E_i\) over \(X\) by taking as \(f\) a suitable resolution of singularities of \(X\). Assume that \(\Delta\) is effective. Then \((X,\Delta)\) is called lc (log-canonical), or klt (Kawamata log terminal), according to whether \(a_i \geq -1\), or \(a_i>-1\) for every prime divisor \(E_i\) over \(X\), respectively. If \(a_i>-1\) for every exceptional divisor \(E_i\) over \(X\), then \((X,\Delta)\) is called plt (purely log-terminal). In particular, plt implies lc. A relevant conjecture in higher dimensional algebraic geometry is the finite generation of the log canonical ring, namely the \(\mathbb C\)-algebra \(R(X,\Delta) = \bigoplus_{m \geq 0}H^0(X,\mathcal O_X(\lfloor(m(K_X+\Delta)\rfloor))\), for any projective lc pair \((X,\Delta)\). It is closely related to the abundance conjecture, as shown by the first author and Y. Gongyo [Adv. Stud. Pure Math. 74, 159–169 (2017; Zbl 1388.14058)]. For projective klt pairs the conjecture is true, as proven by C. Birkar et al. [J. Am. Math. Soc. 23, No. 2, 405–468 (2010; Zbl 1210.14019)]. As to pairs \((X,\Delta)\) which are lc but not klt, the conjecture has been proven by the first author when \(\dim(X)=4\) [Kyoto J. Math. 50, No. 4, 671–684 (2010; Zbl 1210.14020)] and by K. Hashizume when \(\dim(X)=5\) and \(\kappa(X,K_X+\Delta)<5\) [Ann. Inst. Fourier 68, 2069–2107 (2018; Zbl 1423.14111)]. The main result the authors prove is that \(R(X,\Delta)\) is a finitely generated \(\mathbb C\)-algebra if \((X,\Delta)\) is a projective plt pair with \(\kappa(X,K_X+\Delta)=2\).


14E30 Minimal model program (Mori theory, extremal rays)
14N30 Adjunction problems
Full Text: DOI arXiv


[1] Abramovich, Dan; Karu, Kalle, Weak semistable reduction in characteristic 0, Invent. Math., 139, 2, 241-273 (2000) · Zbl 0958.14006
[2] Ambro, Florin, Shokurov’s boundary property, J. Differ. Geom., 67, 2, 229-255 (2004) · Zbl 1097.14029
[3] Birkar, Caucher; Cascini, Paolo; Hacon, Christopher D.; McKernan, James, Existence of minimal models for varieties of log general type, J. Am. Math. Soc., 23, 2, 405-468 (2010) · Zbl 1210.14019
[4] Fujino, Osamu, Finite generation of the log canonical ring in dimension four, Kyoto J. Math., 50, 4, 671-684 (2010) · Zbl 1210.14020
[5] Fujino, Osamu, Fundamental theorems for the log minimal model program, Publ. Res. Inst. Math. Sci., 47, 3, 727-789 (2011) · Zbl 1234.14013
[6] Fujino, Osamu, Minimal model theory for log surfaces, Publ. Res. Inst. Math. Sci., 48, 2, 339-371 (2012) · Zbl 1248.14018
[7] Fujino, Osamu, Some remarks on the minimal model program for log canonical pairs, J. Math. Sci., Tokyo, 22, 1, 149-192 (2015) · Zbl 1435.14017
[8] Fujino, Osamu, Foundations of the minimal model program, 35, xv+289 p. pp. (2017), Mathematical Society of Japan · Zbl 1386.14072
[9] Fujino, Osamu, Fundamental properties of basic slc-trivial fibrations I (2018)
[10] Fujino, Osamu; Fujisawa, Taro; Liu, Haidong, Fundamental properties of basic slc-trivial fibrations II (2018)
[11] Fujino, Osamu; Gongyo, Yoshinori, On the moduli b-divisors of lc-trivial fibrations, Ann. Inst. Fourier, 64, 4, 1721-1735 (2014) · Zbl 1314.14030
[12] Fujino, Osamu; Gongyo, Yoshinori, Higher dimensional algebraic geometry: in honour of Professor Yujiro Kawamata’s sixtieth birthday, 74, On log canonical rings, 159-169 (2017), Mathematical Society of Japan · Zbl 1388.14058
[13] Fujino, Osamu; Mori, Shigefumi, A canonical bundle formula, J. Differ. Geom., 56, 1, 167-188 (2000) · Zbl 1032.14014
[14] Hashizume, Kenta, Minimal model theory for relatively trivial log canonical pairs, Ann. Inst. Fourier, 68, 5, 2069-2107 (2018) · Zbl 1423.14111
[15] Kawamata, Yujiro, Log canonical models of algebraic \(3\)-folds, Int. J. Math., 3, 3, 351-357 (1992) · Zbl 0765.14021
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.